Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 28, NWS Elko, NV

September 13, 2007

NWS Elko, NV issued this red flag warning at Sep 13, 2007, 2:18 PM PDT. It took effect at Sep 14, 2007, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 2:18 PM PDT (21:18 UTC)
In effect from
Sep 14, 2007, 11:00 AM PDT
Expired
Sep 14, 2007, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 132118
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
218 PM PDT THU SEP 13 2007

...AN UPPER LEVEL LOW MOVING INTO THE CALIFORNIA COAST WILL BRING
GUSTY SOUTHWEST WINDS TO CENTRAL NEVADA FRIDAY AFTERNOON...

.AN UPPER LEVEL LOW NEAR THE CALIFORNIA COAST WILL MOVE ONSHORE
FRIDAY. AS THIS LOW MOVES INLAND...GUSTY SOUTHWEST WINDS WILL
DEVELOP BY FRIDAY AFTERNOON. IN ADDITION...STRONG WINDS SOUTH OF
THE LOW WILL ALSO BRING SOME VERY DRY AIR INTO THE GREAT BASIN
REGION ON FRIDAY. WINDS COULD GUST AS HIGH AS 40 MPH WITH RELATIVE
HUMIDITIES FALLING TO AROUND 10 PERCENT DURING FRIDAY AFTERNOON.

NVZ455-457-141200-
/O.UPG.KLKN.FW.A.0023.070914T1800Z-070915T0300Z/
/O.NEW.KLKN.FW.W.0028.070914T1800Z-070915T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
218 PM PDT THU SEP 13 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

SOUTHWEST WINDS WILL INCREASE LATE FRIDAY AFTERNOON TO 15 TO 30 MPH
WITH GUSTS AROUND 40 MPH OVER CENTRAL NEVADA. THESE STRONG WINDS
WILL COMBINE WITH RELATIVE HUMIDITIES AROUND 10 PERCENT TO CREATE
HAZARDOUS FIRE WEATHER CONDITIONS INTO EARLY FRIDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TT
3 follow-up statements
000 
WWUS85 KLKN 141122
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
422 AM PDT FRI SEP 14 2007

...AN UPPER LEVEL LOW MOVING INTO THE CALIFORNIA COAST WILL BRING
GUSTY SOUTHWEST WINDS TO CENTRAL NEVADA THIS AFTERNOON...

.AN UPPER LEVEL LOW NEAR THE CALIFORNIA COAST WILL MOVE ONSHORE
TODAY. AS THIS LOW MOVES INLAND...GUSTY SOUTHWEST WINDS WILL
DEVELOP. IN ADDITION...STRONG WINDS SOUTH OF THE LOW WILL ALSO
BRING SOME VERY DRY AIR INTO THE GREAT BASIN REGION. WINDS COULD
GUST AS HIGH AS 40 MPH WITH RELATIVE HUMIDITIES FALLING TO AROUND
10 PERCENT THIS AFTERNOON.

NVZ455-457-141930-
/O.CON.KLKN.FW.W.0028.070914T1800Z-070915T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
422 AM PDT FRI SEP 14 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES 
FOR CENTRAL NEVADA...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES
FOR CENTRAL NEVADA. 

SOUTHWEST WINDS WILL INCREASE BY THIS AFTERNOON TO 15 TO
25 MPH WITH GUSTS AROUND 40 MPH OVER CENTRAL NEVADA. THESE STRONG
WINDS WILL COMBINE WITH RELATIVE HUMIDITIES AROUND 10 PERCENT TO
CREATE HAZARDOUS FIRE WEATHER CONDITIONS INTO THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
JMG
000 
WWUS85 KLKN 141929
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
1229 PM PDT FRI SEP 14 2007

...AN UPPER LEVEL LOW MOVING INTO THE CALIFORNIA COAST WILL BRING
GUSTY SOUTHWEST WINDS TO CENTRAL NEVADA THIS AFTERNOON AND OVER
THE WEEKEND...

.AN UPPER LEVEL LOW NEAR THE NORTHERN CALIFORNIA COAST WILL MOVE
ONSHORE TODAY. AS THIS LOW MOVES INLAND...GUSTY SOUTHWEST WINDS
WILL CONTINUE TODAY AND SATURDAY. IN ADDITION...STRONG WINDS WILL
ALSO BRING VERY DRY AIR INTO THE GREAT BASIN REGION LEADING TO
EXTREMELY LOW RELATIVE HUMIDITY. WINDS COULD GUST AS HIGH AS 40
MPH WITH RELATIVE HUMIDITIES FALLING TO LESS THAN 10 PERCENT THIS
AFTERNOON AND SATURDAY.

NVZ455-457-150300-
/O.NEW.KLKN.FW.W.0029.070915T1800Z-070916T0300Z/
/O.CON.KLKN.FW.W.0028.000000T0000Z-070915T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
1229 PM PDT FRI SEP 14 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL 
NEVADA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL NEVADA...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
      EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS AROUND 40 MPH OVER
CENTRAL NEVADA WILL CONTINUE THROUGH THE AFTERNOON AND EARLY
EVENING. THESE STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 5 TO 10 PERCENT TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS INTO
THE EARLY EVENING. WINDS WILL DIMINISH OVERNIGHT BUT STRENGTHEN
AGAIN BY LATE MORNING ON SATURDAY...CONTINUING THROUGH THE
AFTERNOON WITH GUSTS REACHING 35 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KLKN 150252
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
752 PM PDT FRI SEP 14 2007

...AN UPPER LEVEL LOW MOVING INTO THE CALIFORNIA COAST WILL BRING
GUSTY SOUTHWEST WINDS TO CENTRAL NEVADA SATURDAY AFTERNOON...

NVZ455-457-151100-
/O.EXP.KLKN.FW.W.0028.000000T0000Z-070915T0300Z/
/O.CON.KLKN.FW.W.0029.070915T1800Z-070916T0300Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
752 PM PDT FRI SEP 14 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITIES...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY. 

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS NEAR 35 MPH WILL DEVELOP
OVER CENTRAL NEVADA SATURDAY AFTERNOON CONTINUING THROUGH EARLY
EVENING. THESE STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES
OF 5 TO 10 PERCENT TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS
INTO THE EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HARMER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 13, 1:45 PM PDT, 33 minutes earlier.

Area forecast discussion, Sep 13, 1:45 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
145 PM PDT THU SEP 13 2007

.SYNOPSIS...AN UPPER LEVEL LOW WILL MOVE INTO NORTHERN
CALIFORNIA BY THE END OF THE WEEK RESULTING IN A SLOW COOLING
TREND AND BREEZY CONDITIONS THROUGH THE WEEKEND. DRY WEATHER IS
EXPECTED THROUGH THIS WEEKEND AND INTO EARLY NEXT WEEK.  &&

.SHORT TERM...TONIGHT THROUGH SATURDAY...CURRENT VISIBLE SATELLITE
LOOP SHOWS MID TO HIGH LEVEL CLOUDINESS ACROSS CNTRL AND NE NV...
LIMITING SURFACE CONVECTION THIS AFTERNOON. EXPECT THIS TO CONTINUE
INTO THIS EVENING WITH GUSTY SURFACE WINDS ACROSS CNTRL NV...BUT
NOT AS STRONG AS EXPECTED DUE TO CLOUD COVER. ADJUSTED MIN TEMPS
TONIGHT ACROSS ERN NV TO ACCOUNT FOR FORECASTED CLOUD COVER.

MODELS SHOW UPPER LEVEL LOW REMAINING OVER NRN CALIF THROUGH
SATURDAY. WATER VAPOR IMAGERY SHOWS INTENSE DRY AIR SLOT SOUTH OF
THE UPPER LEVEL LOW CURRENTLY MOVING INTO NV. THIS DRY AIR MASS IS
EXPECTED TO BE OVER THE CWFA INTO THE WEEKEND AS THE UPPER LEVEL
LOW REMAINS RATHER STATIONARY. EXPECT STRONG SOUTHWESTERLY WINDS
FRIDAY ACROSS CNTRL NV...WHERE A RED FLAG WARNING HAS BEEN ISSUED.
OTHERWISE...BREEZY CONDITIONS EXPECTED TO LAST INTO SATURDAY WITH
SLIGHTLY COOLER TEMPS. TT

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. ECMWF AND THE GFS ARE
IN GOOD AGREEMENT THROUGH TUESDAY NIGHT. WEAK TROF OVER CWA SATURDAY
NIGHT THROUGH MONDAY FOR DRY SOUTHWEST FLOW OVER THE AREA. SUNDAY
LOOKS BREEZY ATTM OVER WHITE PINE COUNTY WITH GUSTS NEAR 30 MPH.
H5 FLOW WEAKER TUESDAY. BY WEDNESDAY...MODELS DEVELOP A TROF OVER
WESTERN U.S. BUT DIFFER ON LOCATION OF TROF AXIS. GFS FURTHER EAST
WITH THE UPPER LOW THAN ECMWF AND FORECASTS PCPN ACROSS NORTHERN NV
WEDNESDAY...SPREADING PCPN INTO REST OF CWA ON THURSDAY. WITH LEAVE
FORECAST DRY THROUGH DAY 5 ATTM WITH TIMING AND DIFFERENCE IN MODEL
SOLUTIONS. WITH EITHER MODELS..DIFFLUENCE ALOFT FROM TROF OVER
EXTREME WESTERN HUMBOLDT COUNTY MAY PRODUCE FEW TSTMS ON DAY 6.
HARMER
&&

.AVIATION...SOUTHWEST WINDS OF 10 TO 20 MPH WILL BECOME LIGHT AFTER
SUNSET THIS EVENING...THEN DEVELOP AGAIN FRIDAY AFTERNOON WITH GUSTS
NEAR 30 MPH. OTHERWISE...TAFS AND TWEBS COVER EXPECTED CONDITIONS.
&&

.FIRE WEATHER...HIGH CLOUDS ALOFT PREVENTING AMPLE MIXING OF
MIDLEVEL WINDS ACROSS CENTRAL NEVADA THIS AFTERNOON...THIS IS ALSO
LIMITING CONVECTION ACROSS THE AREA. NOT TOO CONCERNED WITH GUSTY
WINDS OR DRY TSTORMS THIS AFTERNOON. CLOUDS ARE EXPECTED TO MOVE EAST
OF THE AREA TONIGHT WITH THE BEST CHANCE OF STRONG GUSTY WINDS FRIDAY
AFTERNOON AND EVENING ACROSS CENTRAL NEVADA. 700MB WINDS EXPECTED TO
BE AROUND 30 KTS WITH WINDS AT THE TOP OF THE BOUNDARY LAYER CLOSE TO
40 KT TOMORROW...THEREFORE UPGRADED FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THE SAME TIME PERIOD WITH RH/S EXPECTED TO BE AROUND 10
PCT FRIDAY AFTERNOON.

WINDS WILL CONTINUE TO BE GUSTY AT TIMES THROUGH THE WEEKEND...BUT
NOT EXPECTING RED FLAG CONDITIONS ATTM. OTHERWISE...DRY WEATHER IS
EXPECTED INTO EARLY NEXT WEEK WITH HIGHER RELATIVE HUMIDITIES.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FWZ455-457
FRIDAY FROM 11 AM TO 8 PM.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 4:28 AM PDTFire Weather WatchLKN10 hr

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.